Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 179, NWS Cheyenne, WY

August 9, 2011Cheyenne County, Morrill County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 9, 2011, 9:42 PM MDT for Cheyenne County, Morrill County, Nebraska. It was in force for 30 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2011, 9:42 PM MDT (03:42 UTC)
Expired
Aug 9, 2011, 10:12 PM MDT
In force
30 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cheyenne County, NE, Morrill County, NE

The radar

The Cheyenne radar (KCYS), 169 km from the middle of the area, began a volume at 03:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 9:49 PM MDTHAIL 16 Ne Sidney, NELOTS OF HAIL ON THE GROUND.
Aug 9, 9:51 PM MDTHAIL 16 N Sidney, NEHAIL RANGES IN SIZE FROM 1 INCH TO 13/4 INCH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 9, 8:51 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 3.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2011-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2011-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5160 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

377 
WUUS55 KCYS 100342
SVRCYS
NEC033-123-100430-
/O.NEW.KCYS.SV.W.0179.110810T0342Z-110810T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
942 PM MDT TUE AUG 9 2011

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA...
  SOUTHEASTERN MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 1030 PM MDT

* AT 937 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM DALTON TO COLTON TO 8 MILES
  SOUTHEAST OF LORENZO...AND MOVING EAST AT 55 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LODGEPOLE AROUND 950 PM MDT.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 58 AND
77.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4100 10261 4100 10301 4118 10298 4152 10307
      4145 10263 4119 10260
TIME...MOT...LOC 0342Z 289DEG 46KT 4141 10290 4113 10275
          4095 10284
WIND...HAIL 60MPH 1.00IN

$$

RUBIN
2 follow-up statements
885 
WWUS55 KCYS 100355
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
955 PM MDT TUE AUG 9 2011

NEC123-100404-
/O.CAN.KCYS.SV.W.0179.000000T0000Z-110810T0430Z/
MORRILL NE-
955 PM MDT TUE AUG 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MORRILL COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

LAT...LON 4100 10261 4100 10262 4100 10278 4117 10285
      4144 10294 4144 10263 4119 10260
TIME...MOT...LOC 0354Z 289DEG 46KT 4136 10271 4108 10256
          4090 10265

$$

NEC033-100430-
/O.CON.KCYS.SV.W.0179.000000T0000Z-110810T0430Z/
CHEYENNE NE-
955 PM MDT TUE AUG 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
CHEYENNE COUNTY UNTIL 1030 PM MDT...

AT 951 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST OF LISCO TO
LODGEPOLE TO TWIN BUTTES...MOVING EAST AT 55 MPH.

IN ADDITION...AT 951 PM MDT...HAIL WITH A DIAMETER OF 1 TO 1.75 
INCHES WAS REPORTED 6 MILES NORTH OF SIDNEY.

SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF EASTERN
CHEYENNE COUNTY.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 67 AND
77.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4100 10261 4100 10262 4100 10278 4117 10285
      4144 10294 4144 10263 4119 10260
TIME...MOT...LOC 0354Z 289DEG 46KT 4136 10271 4108 10256
          4090 10265
WIND...HAIL 60MPH 1.00IN

$$

RUBIN
742 
WWUS55 KCYS 100412
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1012 PM MDT TUE AUG 9 2011

NEC033-100421-
/O.CAN.KCYS.SV.W.0179.000000T0000Z-110810T0430Z/
CHEYENNE NE-
1012 PM MDT TUE AUG 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHEYENNE COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM MDT.

LAT...LON 4100 10261 4100 10262 4100 10278 4117 10285
      4144 10294 4144 10263 4119 10260
TIME...MOT...LOC 0411Z 289DEG 46KT 4129 10244 4101 10229
          4083 10238

$$

RUBIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 7:52 PM MDT, 1 hour 50 minutes earlier.

Area forecast discussion, Aug 9, 7:52 PM MDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
752 PM MDT TUE AUG 9 2011

.DISCUSSION...SUPERCELL CONTINUES AS OF 0130Z OVER SOUTHERN PLATTE
COUNTY.  THE STORM HAS PRODUCED LARGE HAIL AND HEAVY RAIN ALONG WITH
SOME DAMAGE IN PLATTE AND GOSHEN COUNTIES.  THE STORM IS ALONG THE
LOW LEVEL THETA AXIS AND MOISTURE CONVERGENCE AS WELL AS A NARROW
BAND OF GREATER INSTABILITY.  ONCE STORM EXITS THE CWA ATTENTION
WILL THEN TURN TO THE GOOD POSSIBILITY OF LOW CLOUDS AND FOG IN AREAS
OVER AND EAST OF THE LARAMIE RANGE.  IN THE MOIST SOUTHEAST BOUNDARY
LAYER WIND FLOW...THE CLOUDS WILL SLOWLY LIFT ON WEDNESDAY BUT THE
DAY WILL END UP BEING MOSTLY CLOUDY AND COOLER THAN IN RECENT DAYS.

.AVIATION...00Z TAF ISSUANCE...
SUPERCELL CURRENTLY OVER SOUTHERN PLATTE COUNTY HAS IFR CEILINGS AND
VISIBILITIES ASSOCIATED FOR ABOUT ONE HALF HOUR.  THAT STORM WILL
CONTINUE TO MOVE SOUTHEAST THROUGH EARLY TONIGHT AND INTO THE
SOUTHERN PANHANDLE.  IFR CEILINGS AND VISIBILITIES IN FOG WILL FORM
AFTER 06Z IN AREAS OVER AND EAST OF THE LARAMIE RANGE.  THE CLOUDS
AND VISIBILITIES WILL SLOWLY IMPROVE DURING THE DAY WEDNESDAY.

&&

.PREVIOUS DISCUSSION.../ISSUED AT 130 PM MDT TUE AUG 9 1011/...

SHORT TERM...TONIGHT THROUGH THURSDAY...

FORECAST ISSUE FOR THIS AFTERNOON IS THE CHANCE FOR SEVERE WEATHER.

EARLY CONVECTION MOVED QUICKLY OUT OF THE CWA THIS MORNING AND NOW
STARTING TO SEE FIRST SIGNS OF CONVECTION ALONG THE FRONT RANGE.
ALL INGREDIENTS ARE IN PLACE FOR A GOOD SHOW. FRONTAL BOUNDARY AT
18Z STRETCHING FROM EAST CENTRAL WYOMING INTO PANHANDLE WITH DEW
POINTS OVER 55 DEGREES POOLING IN THE PANHANDLE. CHEYENNE SAW DEW
POINT DROP SIGNIFICANTLY AS AN OUTFLOW BOUNDARY PASSED WITHIN THE
LAST HOUR. LAPS DATA SHOWING LI'S OF MINUS 6 FROM CHEYENNE EAST TO
SIDNEY AND CAPES OVER 2000 J/KG IN THIS SAME AREA. SATELLITE SHOWS
SHORT WAVE MOVING ACROSS WYOMING AS WELL AS THE JET LOCATED OVER
THE CWA SO IT SHOULD JUST BE A MATTER OF TIME BEFORE THE STORMS
TAKE OFF. SPC HAS ISSUED DISCUSSION STATING WATCH LIKELY.

AFTER CONVECTION THIS AFTERNOON AND EVENING MOIST UPSLOPE FLOW
SHOULD ALLOW FOR WIDESPREAD STRATUS DEVELOPING OVER MOST AREAS
EAST OF THE LARAMIE RANGE.

SHOULD SEE SOME CONVECTION ON WEDNESDAY AS THE LOW CLOUDS BURN OFF
BUT NOT AS STRONG AS TODAY.

COOLER TEMPERATURES FORECAST TOMORROW AS LOW CLOUDS WILL INHIBIT A
QUICK WARM UP IN THE MORNING.

LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...
PACIFIC COOL FRONT SHOULD MOVE ACROSS THURSDAY NIGHT RESULTING IN
MAINLY DRY AND A LITTLE COOLER CONDITIONS FOR FRIDAY. UPPER RIDGE
BUILDS OVER THE ROCKY MTNS OVER THE WEEKEND ALLOWING FOR A GRADUAL
WARM-UP INTO EARLY NEXT WEEK. MONSOONAL MOISTURE SHOULD ALSO
TRICKLE INTO THE REGION OVER THE WEEKEND INTO EARLY NEXT WEEK THUS
CHANCES FOR MAINLY AFTERNOON AND EVENING CONVECTION SHOULD ALSO
INCREASE WITH UPPER FLOW GRADUALLY BACKING TO WSW AND WEAK
IMPULSES TRAVERSING THE CWA.

&&

.AVIATION...CONVECTIVE ACTIVITY THROUGH THE EVENING HOURS WILL
PRODUCE AREAS OF LOWER CEILINGS AND VISIBILITY. AFTER 10/06Z
EXPECT TO SEE IFR/LIFR CONDITIONS DEVELOP IN MOIST UPSLOPE FLOW
EAST OF THE LARAMIE RANGE.

&&

.FIRE WEATHER...NEAR CRITICAL CONDITIONS ACROSS CARBON AND ALBANY
COUNTIES WHERE RELATIVE HUMIDITY READINGS ARE IN THE MID TEENS.
ONLY SAVING GRACE IS THE FUEL STATUS. WILL CONTINUE TO MONITOR
CLOSELY. EAST OF LARAMIE RANGE THERE WILL BE STORMS WITH LIGHTNING
BUT MOISTURE LEVELS WILL PRECLUDE FIRE WEATHER CONCERNS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION/FIRE WX...GRIFFITH
LONG TERM...RE
UPDATE...WEILAND
Hazardous weather outlook, Aug 9, 9:07 PM MDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
907 PM MDT TUE AUG 9 2011

WYZ101>119-101645-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
907 PM MDT TUE AUG 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

SOME SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH EARLY WEDNESDAY
MORNING OVER LARAMIE...PLATE AND GOSHEN COUNTIES. THE STRONGER STORMS
WILL PRODUCE HAIL...LIGHTNING...HEAVY RAIN AND STRONG WIND GUSTS.

AREAS OF FOG WILL FORM LATE TONIGHT IN AREAS OVER AND EAST OF THE
LARAMIE RANGE. VISIBILITIES WILL BE REDUCED TO BETWEEN 1 AND 3 MILES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AREAS OF FOG WILL PERSIST IN AREAS OVER AND EAST OF THE LARAMIE RANGE
THROUGH 10 AM.

WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP MAINLY ALONG AND EAST
OF THE LARAMIE RANGE ON WEDNESDAY. A FEW THESE STORMS MAY BECOME
STRONG AND PRODUCE GUSTY WINDS AND SMALL HAIL. THE NEXT SHOT OF
THUNDERSTORMS IS EXPECTED TO TAKE PLACE EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-101645-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
907 PM MDT TUE AUG 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE OVER THE SOUTHERN PANHANDLE
THROUGH THE EARLY MORNING HOURS. SOME OF THE STORMS WILL BE STRONG
AND PRODUCE LARGE HAIL...STRONG WINDS AND HEAVY RAIN. A SEVERE
THUNDERSTORM WATCH IS IN EFFECT FOR THE SOUTHERN PANHANDLE THROUGH 4
AM.

AREAS OF FOG WILL FORM LATE TONIGHT WITH VISIBILITIES WILL BE
REDUCED TO BETWEEN 1 AND 3 MILES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AREAS OF FOG WILL PERSIST THROUGH 10 AM.

WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN ON WEDNESDAY. A
FEW THESE STORMS MAY BECOME STRONG AND PRODUCE GUSTY WINDS AND
SMALL HAIL. THE NEXT SHOT OF THUNDERSTORMS IS EXPECTED TO TAKE
PLACE EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH EARLY WEDNESDAY
MORNING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Aug 9, 9:11 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
911 PM MDT TUE AUG 9 2011

WYZ116>119-100415-
CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-SOUTH LARAMIE RANGE
WY-SOUTH LARAMIE RANGE FOOTHILLS WY-
911 PM MDT TUE AUG 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LARAMIE COUNTY UNTIL 1015
PM MDT...

AT 910 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HORSE CREEK...OR 22 MILES NORTHWEST OF
CHEYENNE...MOVING EAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
WHITAKER AROUND 935 PM MDT.
HWY 85 AT COUNTY ROAD 222 AROUND 950 PM MDT.
HWY 85 MM 32 AROUND 1000 PM MDT.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 20 AND
36.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4157 10451 4127 10447 4126 10526 4146 10525
TIME...MOT...LOC 0311Z 263DEG 27KT 4137 10510

RUBIN
Local storm report, Aug 9, 9:19 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHEYENNE WY
919 PM MDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0222 PM     HAIL             1 W SIDNEY              41.13N 102.99W
08/09/2011  M1.25 INCH       CHEYENNE           NE   TRAINED SPOTTER

0223 PM     HAIL             SIDNEY                  41.13N 102.97W
08/09/2011  M1.75 INCH       CHEYENNE           NE   TRAINED SPOTTER

0223 PM     HAIL             W SIDNEY                41.13N 102.97W
08/09/2011  M1.00 INCH       CHEYENNE           NE   TRAINED SPOTTER

0223 PM     FUNNEL CLOUD     SIDNEY                  41.13N 102.97W
08/09/2011                   CHEYENNE           NE   EMERGENCY MNGR

            1 INCH HAIL WAS ALSO REPORTED.

0223 PM     HAIL             SIDNEY                  41.13N 102.97W
08/09/2011  M1.00 INCH       CHEYENNE           NE   EMERGENCY MNGR

            MOSTLY 1 INCH HAIL WITH SOME A BIT LARGER.

0226 PM     HAIL             1 W SIDNEY              41.13N 102.99W
08/09/2011  M1.00 INCH       CHEYENNE           NE   TRAINED SPOTTER

0230 PM     HAIL             SIDNEY                  41.13N 102.97W
08/09/2011  E0.50 INCH       CHEYENNE           NE   TRAINED SPOTTER

            SPOTTER IS IN THE CENTRAL PART OF TOWN AND SAID THAT MOST
            OF THE HAIL ON THE GROUND WAS ABOUT DIME SIZE.

0236 PM     HAIL             12 SE SIDNEY            41.01N 102.81W
08/09/2011  E0.50 INCH       CHEYENNE           NE   TRAINED SPOTTER

            STORM IS LETTING UP.

0236 PM     HAIL             SIDNEY                  41.13N 102.97W
08/09/2011  E2.00 INCH       CHEYENNE           NE   TRAINED SPOTTER

            SOME STONES AS LARGE AS 2.25 INCHES. SPOTTER IS LOCATED 2
            MILES SOUTHEAST OF THE GORDON MOBILE PLAZA

0240 PM     HAIL             LODGEPOLE               41.15N 102.64W
08/09/2011  E0.50 INCH       CHEYENNE           NE   TRAINED SPOTTER

            PEA TO MARBLE SIZE HAIL WITH SOME WINDS.

0455 PM     HAIL             4 N WHEATLAND           42.11N 104.96W
08/09/2011  M0.50 INCH       PLATTE             WY   CO-OP OBSERVER

0508 PM     HAIL             WHEATLAND               42.05N 104.96W
08/09/2011  E0.88 INCH       PLATTE             WY   LAW ENFORCEMENT

0519 PM     HAIL             3 NE DOUGLAS            42.79N 105.35W
08/09/2011  E0.75 INCH       CONVERSE           WY   TRAINED SPOTTER

0526 PM     HAIL             8 SE DOUGLAS            42.67N 105.28W
08/09/2011  E0.25 INCH       CONVERSE           WY   STORM CHASER

            HAEVY RAIN.

0540 PM     HAIL             8 SE DOUGLAS            42.67N 105.28W
08/09/2011  M0.25 INCH       CONVERSE           WY   TRAINED SPOTTER

            ALSO HEAVY RAIN

0620 PM     HAIL             12 N WHEATLAND          42.22N 104.96W
08/09/2011  M1.75 INCH       PLATTE             WY   LAW ENFORCEMENT

            HAIL FELL AT INTERSTATE 25 MILEPOST 100.

0651 PM     TSTM WND DMG     GRAYROCKS RESERVOIR     42.15N 104.72W
08/09/2011                   PLATTE             WY   EMERGENCY MNGR

            A CAMPER WAS BLOWN OVER IN THE CAMPGROUND. MARBLE SIZED
            HAIL WAS REPORTED ALSO.

0657 PM     TSTM WND DMG     4 W GUERNSEY            42.27N 104.82W
08/09/2011                   PLATTE             WY   EMERGENCY MNGR

            DOWNED POWER LINES.

0700 PM     HAIL             8 SSE GUERNSEY          42.16N 104.68W
08/09/2011  E1.50 INCH       PLATTE             WY   TRAINED SPOTTER

0715 PM     HAIL             12 NW HARRISBURG        41.67N 103.90W
08/09/2011  M0.25 INCH       BANNER             NE   CO-OP OBSERVER

            MOSTLY PEA SIZE WITH SOME MARBLE SIZED HAIL MIXED IN.
            ALSO 0.88 INCHES OF RAIN.

0724 PM     HAIL             5 W YODER               41.92N 104.39W
08/09/2011  E1.00 INCH       GOSHEN             WY   TRAINED SPOTTER

0727 PM     HAIL             17 SW LINGLE            41.96N 104.58W
08/09/2011  M1.00 INCH       GOSHEN             WY   TRAINED SPOTTER

            VERY HEAVY RAIN APPX 2 INCHES. GROUND IS COMPLETLY
            COVERED WITH HAIL.

0730 PM     HAIL             15 NW VETERAN           42.11N 104.56W
08/09/2011  E2.75 INCH       GOSHEN             WY   TRAINED SPOTTER

            SOME WINDOWS BROKEN.

0731 PM     HAIL             YODER                   41.92N 104.29W
08/09/2011  E1.75 INCH       GOSHEN             WY   TRAINED SPOTTER

0734 PM     HAIL             8 SW TORRINGTON         41.99N 104.29W
08/09/2011  E1.00 INCH       GOSHEN             WY   TRAINED SPOTTER

0735 PM     HAIL             HAWK SPRINGS            41.79N 104.27W
08/09/2011  E2.00 INCH       GOSHEN             WY   TRAINED SPOTTER

0744 PM     HAIL             HAWK SPRINGS            41.79N 104.27W
08/09/2011  E0.75 INCH       GOSHEN             WY   TRAINED SPOTTER

0748 PM     HAIL             6 N LA GRANGE           41.73N 104.16W
08/09/2011  E1.00 INCH       GOSHEN             WY   TRAINED SPOTTER

0800 PM     HAIL             17 NW HARRISBURG        41.72N 103.97W
08/09/2011  E0.88 INCH       SCOTTS BLUFF       NE   TRAINED SPOTTER

0827 PM     HAIL             6 S HARRISBURG          41.46N 103.74W
08/09/2011  E0.50 INCH       BANNER             NE   TRAINED SPOTTER

0835 PM     HAIL             6 S HARRISBURG          41.46N 103.74W
08/09/2011  E1.00 INCH       BANNER             NE   TRAINED SPOTTER

0848 PM     HAIL             9 NE KIMBALL            41.32N 103.54W
08/09/2011  E0.88 INCH       KIMBALL            NE   TRAINED SPOTTER

0852 PM     HAIL             9 N KIMBALL             41.36N 103.66W
08/09/2011  E1.00 INCH       KIMBALL            NE   TRAINED SPOTTER

&&

BCHAPMAN
Local storm report, Aug 9, 9:38 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
938 PM MDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0927 PM     HAIL             7 NW DALTON             41.48N 103.07W
08/09/2011  E1.00 INCH       MORRILL            NE   TRAINED SPOTTER

&&

BCHAPMAN
Special weather statement, Aug 9, 9:38 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
938 PM MDT TUE AUG 9 2011

NEZ002-003-019-021-096-100445-
BOX BUTTE NE-DAWES NE-MORRILL NE-SCOTTS BLUFF NE-SOUTH SIOUX NE-
938 PM MDT TUE AUG 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SIOUX...NORTHERN SCOTTS
BLUFF...EXTREME NORTHWESTERN MORRILL...SOUTHEASTERN DAWES AND BOX
BUTTE COUNTIES UNTIL 1045 PM MDT...

AT 933 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MORRILL...OR 15 MILES EAST OF TORRINGTON...
MOVING EAST AT 60 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
LAKE ALICE AROUND 945 PM MDT.
KILPATRICK LAKE AROUND 1005 PM MDT.
HEMINGFORD AROUND 1020 PM MDT.
BEREA AROUND 1025 PM MDT.
WILD HORSE BUTTE AROUND 1030 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4189 10394 4207 10403 4255 10278 4208 10273
TIME...MOT...LOC 0338Z 249DEG 50KT 4202 10382

RUBIN
Local storm report, Aug 9, 9:40 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
940 PM MDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0939 PM     HAIL             SIDNEY                  41.13N 102.97W
08/09/2011  E2.00 INCH       CHEYENNE           NE   TRAINED SPOTTER

            GUST TO 54 MPH AT THE AIRPORT. TREE BRANCHES DOWN.

&&

BCHAPMAN
Local storm report, Aug 9, 9:42 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
942 PM MDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 PM     HAIL             10 N CHEYENNE           41.29N 104.79W
08/09/2011  E0.75 INCH       LARAMIE            WY   NWS EMPLOYEE

&&

BCHAPMAN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 7:54 PM MDTSevere Thunderstorm WarningCYSBanner, Kimball, Scotts Bluff66 min
Aug 9, 8:46 PM MDTSevere Thunderstorm WarningCYSBanner, Cheyenne, Kimball, Morrill59 min
Aug 9, 9:38 PM MDTSpecial Weather StatementCYSBox Butte67 min
Aug 9, 10:40 PM MDTSpecial Weather StatementCYSKimball50 min
Aug 10, 2:45 AM MDTSpecial Weather StatementCYSMorrill60 min
Aug 10, 1:39 PM MDTSpecial Weather StatementCYSSioux66 min
Aug 10, 2:18 PM MDTSpecial Weather StatementCYSKimball57 min
Aug 10, 2:23 PM MDTSevere Thunderstorm WarningCYSDawes, Sioux67 min
Aug 10, 3:23 PM MDTSevere Thunderstorm WarningCYSBox Butte, Sioux67 min
Aug 10, 3:31 PM MDTSevere Thunderstorm WarningCYSKimball48 min
Aug 10, 3:38 PM MDTTornado WarningCYSKimball37 min
Aug 10, 4:00 PM MDTSpecial Weather StatementCYSBanner60 min
Aug 10, 4:11 PM MDTTornado WarningCYSKimball49 min
Aug 10, 4:24 PM MDTSpecial Weather StatementCYSBox Butte, Morrill66 min
Aug 10, 4:50 PM MDTSpecial Weather StatementCYSMorrill25 min
Aug 10, 4:52 PM MDTSpecial Weather StatementCYSBanner68 min
Aug 10, 5:23 PM MDTSevere Thunderstorm WarningCYSMorrill53 min
Aug 10, 5:26 PM MDTSpecial Weather StatementCYSKimball64 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.